Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On finosteroid, vitamin and iron tablets. Affect my sexual erection?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Dear doctor am using finosteroid 1 mg as per dermatologist advice, who suggested me to take tablets in the gap of one day for 24 days in the mean while who has written to take some vitamin and iron tablet, so i would like to know whether the finosteroid may affect my sexual erection
Posted Sat, 5 May 2012 in Men Sexual Problems
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

The recommended dose of Finasteride is 5 mg orally once a day. It is true that decreased libido, abnormal ejaculation, impotence and abnormal sexual function are some of the side effects of this drug but these side effects are observed in clinical trials when the drug was administered in weekly titration in 1 to 2 to 4 to 8 mg doses over a period of 4 weeks. Moreover these side effects were not permanent and were reversible if the drug was administered not for a long duration of time.

You have been administered the drug for a shorter period of time, so hopefully you should not have these side effects. If you are having any of these side effects then you can talk to your doctor and get the dose decreased.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor